Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

July 8, 2021Butler County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 8, 2021, 2:17 PM EDT for Butler County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 2:17 PM EDT (18:17 UTC)
Expired
Jul 8, 2021, 2:45 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH

County Butler County, OH

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WWUS81 KILN 081817
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
217 PM EDT Thu Jul 8 2021
 
OHZ070-077-081845-
Hamilton OH-Butler OH-
217 PM EDT Thu Jul 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HAMILTON
AND WESTERN BUTLER COUNTIES UNTIL 245 PM EDT...

At 217 PM EDT, radar indicated strong thunderstorms along a line
extending from Oxford to 7 miles north of Harrison, moving east at 25
mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Hamilton, Fairfield, Oxford, Forest Park, Springdale, Ross, Seven
Mile, Williamsdale, Dunlap, Darrtown, Greenhills, Reily, New Miami,
Millville, Scipio, Jacksonburg, Mount Healthy Heights, Collinsville,
Pleasant Run Farm and Mcgonigle.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3951 8482 3954 8449 3925 8450 3933 8482
TIME...MOT...LOC 1817Z 284DEG 24KT 3950 8477 3935 8478 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:58 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 8, 1:58 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
158 PM EDT Thu Jul 8 2021

.SYNOPSIS...
A cold front will slide through the Ohio Valley this afternoon
and evening bringing more scattered showers and storms to the
area. Weak high pressure will build in behind the front on
Friday bringing cooler and quiet weather, before the front
begins to return to the north as a warm front Friday night and
Saturday bringing a return of rain chances and more humid air.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface cold front draped from Detroit back to St. Louis will
continue to slowly sag southeast today into tonight just ahead
of a digging mid-level trough. Warm, very moist airmass is
entrenched across the warm sector in the Ohio Valley. Through
the near term, have continued chance or higher PoPs due to
height falls and low level convergence along and ahead of the
front. Best chance or likely PoPs to mostly remain north of I-70
with the timing of the front overlapping with max heating this
afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Scattered storms will maintain intensity and coverage into the
mid evening aided by forcing from the upper trough and cold
front, so they may linger a little later and little stronger
than previous days more diurnally forced/enhanced storms. Do
expect forcing and instability to wane by late evening into the
early overnight with a slow decrease in shower chances from
west-to-east through the night. Somewhat cooler air filtering in
on weak northwesterly winds tonight may drop lows back toward
the upper 50s to lower 60s in the far north/west.

Friday will be a quiet day as high pressure builds into the Ohio
Valley and frontal boundary slows to a halt south of the area.
Mix of sun and clouds with highs centered a few degrees either
side of 80F.

Friday night starts to get interesting with low confidence on
how stalled boundary and increasing southerly flow into/over
this boundary behaves in accordance with weak shortwave energy
approaching the Ohio Valley later in the night. Some guidance
aggressively moves an MCS toward the area toward sunrise on
Saturday morning, while other guidance dives the MCS south/west
of the area into the greater instability feed to the southwest.
Will increase rain chances across the forecast area through the
sunrise hours, but will need to see model discrepancies resolve
before introducing anything more than "chance" rain chances.
This is discussed in much more detail below.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The long term period looks to feature quite an unsettled pattern,
potentially beginning very late Friday night into Saturday morning.
There is a lot to discuss here, so let's get right to it.

Following the frontal passage early Friday morning, northwesterly
flow aloft will become established in the OH Vly as an embedded S/W
drifts south through the upper Midwest and into the mid MS Rvr Vly
from Friday afternoon into Friday night. There is quite a bit of
energy with this feature with seasonably respectable deep-layer flow
nudging east into the OH Vly very late Friday night. At the sfc,
meanwhile, the remnant frontal boundary that will have drifted south
of the ILN FA Friday afternoon will have stalled across northern
TN/southern KY as the aforementioned system progresses southeast
into the mid MS Rvr Vly. This will essentially hold up the
frontal progression further south, causing it to stall out
before it begins to pivot back north Friday night with the
increasing SW flow in the low levels. This not only will cause
the front to pivot back north closer to the ILN FA, but it will
result in a fairly robust mass response and moisture/mass
convergence along the tightening WNW-ESE oriented baroclinic
zone which will be positioned from somewhere in the VC of STL to
perhaps just west of LEX by 06z Saturday. With the arrival of
stronger forcing and the enhanced lift due to robust mass
convergence on the nose of the strengthening LLJ, there remains
high confidence at this juncture that one or more complexes of
thunderstorms will develop and progress through southern
IL/IN/KY and potentially southern OH late Friday night into
Saturday morning. What remains a bit more uncertain at this
juncture is just how far north the aforementioned LL baroclinic
zone progresses before potential MCS activity develops and
propagates along it. The GFS/ECMWF remain a bit more suppressed
with their solution, showing a favored corridor for storminess
perhaps across the southwestern quarter of the ILN FA and points
further south/west where the better moisture/instby pooling
would occur. The NAM/CMC, on the other hand, show a solution
with the front migrating to near IND to just south of CVG by
12z, a solution that would suggest a much further north track
for one or more complexes of storms during the Saturday morning
time period.

Am inclined at this juncture to lean toward the slightly further
south/west solution, which would keep the most aggressive/strongest
portion of any complex to the south/west of the ILN FA, with perhaps
a good deal of stratiform rain/thunder Saturday morning across the
southwestern third or so of the local area. However, beyond Saturday
morning, the evolution becomes even murkier as there are unknowns in
just how much the LL environment may be able to rebound/recover in
the wake of morning MCS activity near/just SW of the ILN FA and
whether the digging of the trof across the mid MS Rvr Vly and the
corresponding enhancement to the LL southwesterly flow by Saturday
evening into central/southern parts of the region will be enough to
destabilize the southern third of the ILN FA and generate any
renewed convection along any trailing mesoscale boundary that may
laid out by morning activity. There are a few items that will need
to be watched carefully in terms of this evolution as the LL flow
fields will be seasonably strong with the prospect of a pivoting
LL/sfc baroclinic zone north Saturday evening/night to near or even
north of the OH Rvr. This lends itself to both hydro and severe
concerns, providing the environment evolves in such a manner. There
will be renewed LL mass convergence Saturday evening/night,
initially stronger to the SW of the ILN FA but moving NE through the
night. This could initiate a scenario with several backbuilding
convective clusters as the moisture feed northward will be
substantial during this time period. With PWATs running ~150%
seasonal norms and indications for more than sufficient lift and at
least some LL instby, there could be a local hydro and severe risk
that evolve late Saturday evening/early night. Right now, that
threat would be favored across the Tri-State area and essentially
the SW/S third of the ILN FA, but there are /numerous/ uncertainties
in the favored location for such a setup at this juncture.

By Sunday morning, the aforementioned S/W in the mid MS Vly will
have closed off, with deeper-layer SW flow becoming established
which will more definitively push the lingering/pivoting frontal
boundary north through the ILN FA by Sunday afternoon. At this
point, there will still be more-than-sufficient deeper-layer (albeit
more unidirectional) shear and instby to keep a severe concern
in the fcst for Sunday, even with the rapid decrease in LL
convergence. By Sunday night/Monday, the system begins to
occlude and the deeper- layer flow will gradually begin to
weaken into the day on Monday, despite rather negligible
eastward movement in the overall system as a whole. This will
leave the ILN FA with sufficient SSW flow in the open warm
sector of the system, a scenario which will last into Tuesday
before eventually the system weakens enough and begins to be
absorbed into the stronger flow further north. This will occur
as a midlevel ridge from the Carolinas begins to migrate west
into the southern Appalachians, essentially indicating that the
cold front with this system will most likely wash out in the OH
Vly as the system undergoes frontolysis Monday night/Tuesday.
The front may not actually ever reach the ILN FA through the
entirety of the long term period, should current guidance remain
on track. This essentially means that the daily chance for
storms will linger well past Sunday and will most likely be with
us, even in diminishing fashion, through midweek next week.

With expectation for episodic storms and convectively-
enhanced/induced cloud cover, temps will be held near/below seasonal
norms for daytime highs and generally near/above seasonal norms for
overnight lows.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Thunderstorms ongoing near DAY/CMH/LCK terminals to start the
TAF period, with activity moving toward CVG/LUK/ILN over the
next couple of hours. A few of the strongest storms will likely
produce locally strong wind gusts, so will continue to monitor
closely to add these to the TAFs at the appropriate terminals.

Otherwise, high-res guidance now focusing on this convection
reaching an intensity peak this afternoon and early evening,
then decreasing a bit heading into the late evening. Cold front
passes through with a wind shift to the northwest after
midnight, followed by potential for MVFR clouds to develop and
linger Friday morning.

.OUTLOOK...Thunderstorms possible Saturday through Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Binau
NEAR TERM...Hogue
SHORT TERM...Binau
LONG TERM...KC
AVIATION...Hogue
Hazardous weather outlook, Jul 8, 5:29 AM EDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
529 AM EDT Thu Jul 8 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-090930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
529 AM EDT Thu Jul 8 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Scattered thunderstorms will cross the area today and this evening. A
few strong to severe storms are likely with the primary threat being
damaging wind and locally heavy rainfall possibly causing minor
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 8, 11:59 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1159 AM EDT Thu Jul 8 2021

INZ050-058-059-OHZ060-081630-
Fayette IN-Union IN-Wayne IN-Preble OH-
1159 AM EDT Thu Jul 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WAYNE...
NORTHWESTERN UNION...CENTRAL FAYETTE COUNTIES IN EAST CENTRAL INDIANA
AND WEST CENTRAL PREBLE COUNTIES IN WEST CENTRAL OHIO UNTIL 1230 PM
EDT...

At 1159 AM EDT, radar indicated strong thunderstorms along a line
extending from near Centerville to near Glenwood, moving east at 15
mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Richmond, Connersville, Centerville, Glenwood, Waterloo, Bunker Hill,
Abington, Boston, Richmond Municipal Airport, Mettel Field,
Bentonville, Philomath, Beesons, New Hope and Falmouth.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3974 8530 3984 8502 3979 8470 3959 8524
      3962 8530
TIME...MOT...LOC 1559Z 287DEG 11KT 3979 8503 3968 8532
Local storm report, Jul 8, 1:39 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     FLOOD            2 N CONNERSVILLE        39.69N 85.14W
07/08/2021                   FAYETTE            IN   911 CALL CENTER

            HIGH WATER WAS REPORTED ACROSS STATE ROUTE 1.

&&
Special weather statement, Jul 8, 1:40 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
140 PM EDT Thu Jul 8 2021

INZ058-059-066-081815-
Fayette IN-Union IN-Franklin IN-
140 PM EDT Thu Jul 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA...SOUTHERN UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 215 PM EDT...

At 139 PM EDT, radar indicated strong thunderstorms along a line
extending from near Connersville to 11 miles southwest of Liberty to
6 miles northwest of Brookville, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Brookville, Liberty, West College Corner, Salem, Blooming Grove,
Metamora, Dunlapsville, Alquina, Whitewater State Park,
Charlottesville, Goodwins Corner, Mounds State Recreation Area,
Billingsville, Cottage Grove, Mixersville, Nulltown and Everton.

Those attending Union County Bicentennial events are in the path of
these storms and should prepare for the expected weather conditions.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3966 8482 3941 8482 3945 8518 3952 8517
      3962 8517
TIME...MOT...LOC 1739Z 268DEG 22KT 3960 8511 3954 8510 3949 8510
Special weather statement, Jul 8, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
217 PM EDT Thu Jul 8 2021

OHZ070-077-081845-
Hamilton OH-Butler OH-
217 PM EDT Thu Jul 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HAMILTON
AND WESTERN BUTLER COUNTIES UNTIL 245 PM EDT...

At 217 PM EDT, radar indicated strong thunderstorms along a line
extending from Oxford to 7 miles north of Harrison, moving east at 25
mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Hamilton, Fairfield, Oxford, Forest Park, Springdale, Ross, Seven
Mile, Williamsdale, Dunlap, Darrtown, Greenhills, Reily, New Miami,
Millville, Scipio, Jacksonburg, Mount Healthy Heights, Collinsville,
Pleasant Run Farm and Mcgonigle.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3951 8482 3954 8449 3925 8450 3933 8482
TIME...MOT...LOC 1817Z 284DEG 24KT 3950 8477 3935 8478

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:15 PM EDTSpecial Weather StatementILNUnion30 min
Jul 7, 9:19 PM EDTSpecial Weather StatementILNDelaware26 min
Jul 8, 2:45 PM EDTSpecial Weather StatementILNButler30 min
Jul 8, 4:05 PM EDTSpecial Weather StatementILNHocking25 min
Jul 8, 4:27 PM EDTSpecial Weather StatementILNHocking33 min
Jul 8, 5:33 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin31 min
Jul 8, 6:06 PM EDTSpecial Weather StatementILNCarroll, Gallatin24 min
Jul 8, 6:30 PM EDTSpecial Weather StatementILNGallatin, Grant, Owen30 min
Jul 8, 11:59 AM EDTSpecial Weather StatementILNFayette31 min
Jul 8, 12:52 PM EDTAreal Flood AdvisoryILNFayette3 hr
Jul 8, 1:06 PM EDTSevere Thunderstorm WarningILNFayette, Franklin39 min
Jul 8, 1:40 PM EDTSpecial Weather StatementILNUnion35 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.